Alert archive / Tennessee / River Flood Advisories in 2011
River Flood Advisory 23, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Apr 18, 2011, 1:11 PM CDT for Decatur County, Perry County, Tennessee. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2011, 1:11 PM CDT (18:11 UTC)
- Expired
- Apr 26, 2011, 3:00 AM CDT
- In force
- 8 days
- Issued by
- NWS Memphis, TN
Counties Decatur County, TN, Perry County, TN
The river
Written for the forecast point Tennessee River at Perryville (PRVT1).
- Action stage
- 362 ft
- Minor stage
- 365 ft
- Moderate stage
- 368 ft
- Major stage
- 375 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 18, 12:53 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 18, 12:53 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1253 PM CDT MON APR 18 2011 .UPDATE... UPDATED FOR 18Z TAF CYCLE && .PREV DISCUSSION... /ISSUED 1116 AM CDT MON APR 18 2011/ UPDATE... LOW LEVEL CLOUDS CONTINUE TO LINGER ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI LATE THIS MORNING OUT AHEAD OF A QUICKLY APPROACHING WARM FRONT. DROPPED HIGH TEMPERATURES A BIT ACROSS NORTHERN MISSISSIPPI IN RESPONSE TO THE CLOUD COVER. REMAINDER OF THE FORECAST LOOKS ON TRACK. UPDATED ZONES WILL BE SENT SHORTLY. CCD PREV DISCUSSION... /ISSUED 622 AM CDT MON APR 18 2011/ UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. DISCUSSION... /ISSUED 505 AM CDT MON APR 18 2011/ DISCUSSION... A SURFACE WARM FRONT THAT EXTENDED FROM NEAR TEXARKANA TO NEW ORLEANS AT DISCUSSION TIME WILL SURGE NORTH THROUGH THE MIDSOUTH TODAY. 00Z NAM PROGS THE WARM FRONT NEAR THE I70 CORRIDOR OVER MO BY EARLY EVENING. NEAR 60F DEWPOINTS WILL SPREAD THROUGH THE REGION... DISPLACING THE DRIER CONTINENTAL AIR OF THE PAST SEVERAL DAYS. NAM SOUNDINGS SUGGEST WEAK/NIL POST FRONTAL CAPPING WITH RESPECT TO BOUNDARY LAYER ROOTED CONVECTION AT 21Z...MAINLY ALONG AND WEST OF THE MS RIVER. NOT MUCH POST FRONTAL FORCING OTHER THAN DIFFERENTIAL HEATING...BUT WITH A WEAK CAP...IT MAY NOT MATTER. HAVE CONTINUED THE SLIGHT CHANCE POPS TODAY... BUT LIMITED TO THE AFTERNOON HOURS. PRIMARY CONCERN WITH RESPECT TO SEVERE THUNDERSTORMS REMAINS TUESDAY NIGHT / EARLY WEDNESDAY. NAM 21Z TUESDAY JONESBORO SOUNDING SHOWED SFC BASED CAPE OF 4000 J/KG... CAPPED BY A PRONOUNCED WARM ELEVATED MIXED LAYER ABOVE 800MB. THIS EML SHOULD LIMIT TUESDAY AFTERNOON THUNDERSTORM POTENTIAL ACROSS THE MIDSOUTH. A STRONGLY FORCED COLD FRONT WILL PUSH INTO NORTHEAST AR BY MIDNIGHT TUESDAY EVENING...DRIVEN SOUTHEAST BY A PRONOUNCED MIDLEVEL SHORTWAVE LIFTING THROUGH HE MID MS RIVER VALLEY. EXPECT A LINEAR...LIKELY QLCS MCS ALONG AND AHEAD OF THE COLD FRONT. FRONTAL CONVECTION WILL BE FED BY A MOISTURE RICH 65KT LOW LEVEL JET NEAR 925MB. PRIMARY SEVERE WEATHER THREAT WILL LIKELY BE DAMAGING WINDS WITH BOWING CONVECTIVE SEGMENTS. ISOLATED LEADING EDGE TORNADOES POSSIBLE. PREFRONTAL 850/500MB LAPSE RATES NEAR 7.5 C/KM WILL ALSO BE SUPPORTIVE OF LARGE HAIL. EXPECT THE COLD FRONT TO STALL OVER OVER CENTRAL MS BY WEDNESDAY AFTERNOON...LONG AFTER THE UPPER WAVE HAS DEPARTED. SCATTERED SHOWERS THUNDERSTORMS WILL REMAIN POSSIBLE NORTH OF THE WARM FRONT OVER NORTH MS WEDNESDAY AFTERNOON...ROOTED IN MARGINAL ELEVATED INSTABILITY. THURSDAY AND THURSDAY NIGHT WILL SEE THE FRONT RETURN NORTHWARD AS A WARM FRONT. SOME STORMS WILL BE POSSIBLE THURSDAY NIGHT NORTH OF I40...BUT THE BULK OF STORMS SHOULD OCCUR NEARER THE SURFACE FRONT AND DIFFLUENT UPPER FLOW OVER MO/IL/IN. WITH THE MIDSOUTH REMAINING IN A WELL MIXED WARM SECTOR FRIDAY AND FRIDAY NIGHT... TEMPS WILL REMAIN ABOVE NORMAL. THE GFS/ECMWF DIFFER ON HOW TO HANDLE THE FRONT SATURDAY AND SUNDAY... ONCE THE UPPER WAVE LIFTS OUT OF THE MID MS RIVER VALLEY. THE GFS REMAINS THE MOST SOUTHERLY IN FRONTAL POSITION... MEANDERING THE FRONT ALONG OR JUST NORTH OF I40 THROUGH THE WEEKEND. THIS MAY BE A MORE PLAUSIBLE SOLUTION IF THE FRONTAL PUSH IS ENHANCED BY CONVECTIVE OUTFLOW FROM THE NORTH. TOO EARLY TO TO TELL AT THIS POINT. WILL MAINTAIN POPS FOR THE WEEKEND...HIGHEST NORTH OF INTERSTATE 40. ALTHOUGH DIFFERENT IN TIMING AND PLACEMENT...BOTH GFS AND ECMWF POINT TOWARD A POTENTIAL SIGNIFICANT UPPER LEVEL TROF LIFTING OUT OF THE PLAINS EARLY NEXT WORKWEEK. SUCH A FEATURE WOULD ENHANCE SEVERE WEATHER POTENTIAL FOR MUCH OF THE MS RIVER VALLEY. BEYOND THE FORECAST...BUT WORTH KEEPING AN EYE ON. PWB && .AVIATION... MAIN HIGHLIGHTS FOR THE TAF CYCLE WILL BE WARM FRONTAL INTRUSION ALONG WITH THE POSSIBILITIES OF CONVECTION. WARM FRONT IS MAKING ITS MARCH NORTHWARD. WINDS ARE GUSTING IN THE 20KT RANGE FOR NEARLY ALL TAF SITES. POSSIBLE CONVECTION THIS AFTERNOON AND EVENING WAS A CONCERN BUT CONFIDENCE WAS LOW DUE TO CAPPING. SO WENT WITH CB ON EVERY SITE AT THE APPROPRIATE TIME TO SIGNIFY POSSIBLE CONVECTION. IF CAP BREAKS...SOME CONVECTION COULD BECOME SEVERE. CEILINGS WILL REMAIN VFR WHILE A FEW LOWER TO MID CLOUDS WILL BE SEEN AT ALL SITES THROUGHOUT THE FORECAST PERIOD. MOST OF THESE CLOUDS WILL LIFT BY 15Z AS THE AIR IS MIXED OUT. WINDS WILL INCREASE BEHIND AND ALONG THE FRONT TO GUSTING NEAR 30KT BY MORNING AT MEM...MKL...AND JBR. TUP WILL SEE WINDS INCREASING A FEW HOURS SOONER DUE TO LOCATION RELATIVE TO THE FRONT. HOWEVER...WINDS AT TUP WILL NOT REMAIN AS STRONG TOMORROW AS DISTANCE FROM SURFACE LOW IS TOO GREAT. CDG && .PRELIMINARY POINT TEMPS/POPS... MEM 68 86 69 77 / 20 20 90 50 MKL 66 84 69 75 / 20 20 90 50 JBR 66 84 64 75 / 30 20 80 20 TUP 66 85 68 81 / 10 10 40 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 18, 1:02 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 102 PM CDT MON APR 18 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 102 PM CDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CONDITIONAL THREAT FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...FAR WESTERN TENNESSEE...AND NORTHWESTERN MISSISSIPPI. A WARM FRONT POSITIONED ACROSS SOUTHERN ARKANSAS INTO CENTRAL MISSISSIPPI EARLY THIS AFTERNOON WILL MOVE NORTH ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. STRONG SURFACE HEATING AND INCREASING MOISTURE ALONG WITH MODEST FORCING ALONG THE WARM FRONT MAY ALLOW THUNDERSTORMS TO DEVELOP. THERE STILL REMAINS UNCERTAINTY WITH RESPECT TO WHETHER THUNDERSTORMS CAN DEVELOP AND THE EVENTUAL OVERALL COVERAGE. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE WEATHER...IF THUNDERSTORMS DO INITIATE. THIS REMAINS A CONDITIONAL THREAT AND CONFIDENCE IN THUNDERSTORM INITIATION REMAINS LOWER THAN PREFERRED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING FOR AREAS NORTH OF A JONESBORO ARKANSAS TO PARIS TENNESSEE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MID SOUTH LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. THE POTENTIAL WILL EXIST FOR TORNADOES...DAMAGING WINDS...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING IF SEVERE THUNDERSTORMS DEVELOP. ACTIVATION OF STORM SPOTTERS WILL BE LIKELY TUESDAY EVENING THROUGH WEDNESDAY MORNING. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 1:13 PM CDT | River Flood Advisory | MEG | Coahoma, Tunica | 50 days |
| Apr 18, 4:04 PM CDT | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 27 hr |
| Apr 18, 1:05 PM CDT | River Flood Warning | MEG | Hardin | 7 days |
Nearby
River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.